# SDR QXEA2009050700316

- Difficulty date: May 3, 2009
- Submitted: May 7, 2009
- Operation: Air carrier
- Aircraft: N405QX
- Make and model: Bombdr DHC8402
- Aircraft serial: 4047
- Aircraft time: 19,475 hours, 19,848 cycles
- System (JASC): 2210 · Autopilot System
- Part: Roll Servo
- Part number: C18117AA
- Part serial: 313
- Condition: Binding
- Location: Zone 500
- Part time: 19,475 hours, 19,848 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: F, J
- Precautionary procedure: H

## Discrepancy

MSO - DURING CRUISE FLIGHT AT FL250, AIRCRAFT BEGAN MAKING SHALLOW S-TURNS.  DURING TURNS "MISTRIM" MESSAGES APPEARED ON PFD INDICATING BOTH "TRIM R WING DOWN" AND "TRIM L WING DOWN".  AFTER DISENGAGING AUTOPILOT, BOTH CAPT AND F/O NOTICED SIGNIFICANTLY HIGHER CONTROL FORCES WERE NECESSARY TO MAKE LEFT AND RIGHT TURNS.  AT THIS POINT THE AIRCRAFT WAS DESCENDING THROUGH FL220 AIRSPEED 260KTS.  AFTER LEVELING OF AT 15000 FT, CONTROL FORCES WERE NORMAL AT VARIOUS AIRSPEEDS WITH AUTOPILOT OFF. CONTROL FORCES SEEMED NORMAL THROUGH OUT REMAINDER OF THE APPROACH AND LANDING.  FOUND AUTOPILOT ROLL ACTUATOR BINDING.  REPLACED ROLL ACTUATOR PER Q400 MM 22-11-16-000-801 AND 22-11-16-400-801.  TEST GOOD.  C/W OPS TEST OF ROLL AND PITCH ACTUATORS IAW DASH 8-400 AMM 22-11-00-710-801.  ALL CHECKS GOOD.  RETURNED TO SERVICE.
